Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 17, 2018, 12:22 AM CDT for Craighead County, Greene County, Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2018, 12:22 AM CDT (05:22 UTC)
- Expired
- Aug 17, 2018, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 12:51 AM CDT | FLASH FLOOD | Senath, MO | HIGHWAY P IN SENATH IS IMPASSABLE DUE TO FLOODING IN NEAR THE DOLLAR GENERAL. |
| Aug 17, 1:30 AM CDT | FLASH FLOOD | Osceola, AR | FLOODING OF LOW LYING AREAS AND SOME COUNTY ROADS AROUND MISSISSIPPI COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WGUS54 KMEG 170522
FFWMEG
ARC031-055-093-MOC069-155-170815-
/O.NEW.KMEG.FF.W.0055.180817T0522Z-180817T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1222 AM CDT FRI AUG 17 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...
* Until 315 AM CDT.
* At 1222 AM CDT...Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 2 inches of rain over the next hour.
* Some locations that will experience flooding include...
Blytheville, Osceola, Gosnell, Manila, Steele, Leachville, Senath,
Luxora, Cardwell, Hornersville, Arbyrd, Cooter, Dell, Burdette,
Little River, Holland, Victoria, Jolliff Store, Delfore and
Calumet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3602 8970 3600 8971 3600 8973 3596 8972
3576 8990 3576 8991 3573 8996 3569 8995
3567 8997 3595 9038 3615 9041 3620 9027
3620 9019 3623 9014
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 11:29 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 16, 11:29 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1129 PM CDT Thu Aug 16 2018 .UPDATE... Updated to include 06Z Aviation Discussion. && .PREV DISCUSSION... /issued 1008 PM CDT Thu Aug 16 2018/ UPDATE... KSGF radar showed a forward-propagating MCS just north of the MO/AR border. A nearly orthogonal boundary oriented northwest- southeast is expected to be a focus for additional storms downstream into the Midsouth, even as GOES East shows the original MCS cloud tops warming over southern MO. A strengthening low level jet will likely sustain storms into the overnight, under the right entrance region of an upper jet core across the Ohio Valley. Storms should be most common north of I-40 overnight and may be non-existent over portions of north MS until Friday morning. Thereafter, midlevel height falls and surface heating will likely aid storm development south of I-40 on Friday. Primary concern for the late evening and overnight is damaging winds associated with any bowing storm segments, and localized flash flooding with those showing a tendency to back-build or train. See the WPC Mesoscale Precipitation Discussion 0679 for additional details. PWB PREV DISCUSSION... /issued 604 PM CDT Thu Aug 16 2018/ UPDATE... Updated to include 00Z Aviation Discussion. PREV DISCUSSION... /issued 307 PM CDT Thu Aug 16 2018/ DISCUSSION... Rainfall from the MCS this morning has caused dewpoints to rise into the lower 80s across Eastern Arkansas which has caused heat indices to rise above 105 degrees. A heat advisory has been issued and will remain in effect through 8 PM CDT. A longwave upper trof will remain over the Midwest/Ohio Valley through the weekend into early next week. As a result, disturbances will move through the flow setting off rounds of showers and thunderstorms. The convection will generally be hit and miss in nature thus not every location will see rain. The convection and cloud cover will keep highs in the 80s. A cold front will move through the Mid-South on Tuesday as the upper trof begins to shift east to the East Coast. This will allow drier and less humid air to filter into the area for the middle of next week. Expect rain free conditions as well as SFC high pressure builds over the area. KRM && .AVIATION... 06Z TAFs Showers and thunderstorms have remained mostly along a line from ARG towards MKL this evening. Latest trends suggest showers and thunderstorms will begin to affect JBR between 6-8Z, MEM after 10Z, and MKL perhaps after 8Z. Confidence in any activity at TUP overnight remains low at the moment. Potential remains for additional showers and thunderstorms to develop Friday afternoon at TAF sites and continue into Friday evening. Light winds will increase to S winds between 7-12 kts on Friday. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 16, 9:39 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 939 PM CDT Thu Aug 16 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-180445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 939 PM CDT Thu Aug 16 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight There is a Marginal Risk for severe thunderstorms along and north of Interstate 40 tonight. Damaging winds and localized flash flooding will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a Marginal Risk for severe thunderstorms over all the Midsouth Friday. Damaging winds and localized flash flooding will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Aug 16, 6:48 PM CDT, 5 hours 34 minutes before
Special Weather Statement National Weather Service Memphis TN 648 PM CDT THU AUG 16 2018 TNZ048>050-170015- Tipton TN-Lauderdale TN-Haywood TN- 648 PM CDT THU AUG 16 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT FOR... Northeastern Tipton County in southwestern Tennessee... Southeastern Lauderdale County in southwestern Tennessee... West central Haywood County in southwestern Tennessee... At 648 PM CDT...a strong thunderstorm producing winds up to 40 mph was located 7 miles northeast of Covington, moving east at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Tipton...southeastern Lauderdale and west central Haywood Counties should monitor this storm closely. LAT...LON 3555 8962 3571 8960 3572 8925 3553 8926 TIME...MOT...LOC 2348Z 269DEG 11KT 3562 8954
Special weather statement, Aug 16, 8:35 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
835 PM CDT THU AUG 16 2018
TNZ048-050-170200-
Lauderdale TN-Haywood TN-
835 PM CDT THU AUG 16 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...
Southeastern Lauderdale County in southwestern Tennessee...
Central Haywood County in southwestern Tennessee...
At 835 PM CDT...a strong thunderstorm producing winds up to 40 mph
was located near Nutbush, or 8 miles southeast of Ripley. This storm
was nearly stationary.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Lauderdale and central Haywood Counties should
monitor this storm closely.
LAT...LON 3572 8914 3570 8912 3570 8908 3569 8907
3546 8918 3557 8949 3558 8949 3558 8951
3560 8952 3560 8953 3561 8956 3562 8956
3576 8943
TIME...MOT...LOC 0135Z 300DEG 2KT 3564 8944Special weather statement, Aug 16, 11:07 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
1107 PM CDT THU AUG 16 2018
ARZ028-MOZ113-115-170430-
Mississippi AR-Pemiscot MO-Dunklin MO-
1107 PM CDT THU AUG 16 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Northern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
At 1106 PM CDT...a strong thunderstorm producing winds at least 40
mph was located near Hornersville, or near Gosnell, moving east at 55
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Mississippi...southwestern Pemiscot and
southeastern Dunklin Counties should monitor this storm closely.
LAT...LON 3614 8968 3604 8968 3600 8971 3600 8973
3598 8972 3597 8972 3595 8969 3590 8969
3591 8972 3590 8975 3594 9027 3613 9026
3614 9023
TIME...MOT...LOC 0406Z 269DEG 49KT 3600 9007Special weather statement, Aug 16, 11:22 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Memphis TN
1122 PM CDT THU AUG 16 2018
ARZ028-TNZ048-170445-
Mississippi AR-Lauderdale TN-
1122 PM CDT THU AUG 16 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Northwestern Lauderdale County in southwestern Tennessee...
At 1122 PM CDT...a strong thunderstorm producing winds to 50 mph was
located near Burdette, or near Blytheville, moving east at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi and northwestern Lauderdale
Counties should monitor this storm closely.
LAT...LON 3594 8968 3573 8974 3578 9005 3593 9006
3596 8971
TIME...MOT...LOC 0422Z 271DEG 14KT 3587 8996Special weather statement, Aug 16, 11:32 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
1132 PM CDT THU AUG 16 2018
ARZ009-170515-
Clay AR-
1132 PM CDT THU AUG 16 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 AM CDT
FOR...
Western Clay County in eastern Arkansas...
At 1132 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds to 50 mph was located near Naylor, or near Corning,
moving southeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9032 3648 9026 3626 9041 3626 9043
3644 9074 3650 9070
TIME...MOT...LOC 0432Z 298DEG 14KT 3649 9062Special weather statement, Aug 17, 12:19 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
1219 AM CDT FRI AUG 17 2018
MOZ113-115-TNZ001-170600-
Pemiscot MO-Dunklin MO-Lake TN-
1219 AM CDT FRI AUG 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 AM CDT
FOR...
Northern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Western Lake County in northwestern Tennessee...
At 1219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds to 50 mph mph was located over Kennett, moving
northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Pemiscot...southeastern Dunklin and western Lake
Counties should monitor this storm closely.
LAT...LON 3641 8953 3642 8957 3640 8959 3634 8955
3635 8952 3636 8951 3625 8947 3611 9005
3626 9012 3628 9008 3631 9007 3639 8988
3639 8975 3643 8973 3640 8968 3640 8965
3641 8961 3643 8954 3644 8954
TIME...MOT...LOC 0519Z 246DEG 26KT 3624 9003The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:22 PM CDT | Special Weather Statement | MEG | Mississippi | 23 min |
| Aug 16, 11:32 PM CDT | Special Weather Statement | MEG | Clay | 43 min |
| Aug 16, 11:39 PM CDT | Areal Flood Advisory | MEG | Craighead, Mississippi | 2 hr |
| Aug 16, 11:43 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 47 min |
| Aug 16, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
| Aug 17, 12:16 AM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 119 min |
| Aug 17, 12:53 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| Aug 17, 1:14 AM CDT | Special Weather Statement | MEG | Craighead | 46 min |
| Aug 17, 1:29 AM CDT | Areal Flood Advisory | MEG | Craighead, Greene | 2 hr |
| Aug 17, 1:34 AM CDT | Special Weather Statement | MEG | Poinsett | 41 min |
| Aug 17, 1:42 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 48 min |
| Aug 17, 3:10 AM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Aug 17, 3:58 AM CDT | Areal Flood Advisory | MEG | Clay, Greene | 3 hr |
| Aug 16, 11:07 PM CDT | Special Weather Statement | MEG | Dunklin | 23 min |
| Aug 17, 12:19 AM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 41 min |
| Aug 17, 12:31 AM CDT | Special Weather Statement | MEG | Dunklin | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.